MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3232C150TU
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Codes Occlusion (1984); Paralysis (1997)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vamf3232c200tu, serial/lot #: (b)(4), ubd: (b)(6) 2020, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was planned for implantation in a patient for the endovascular treatment of a 65mm diameter thoracic aortic aneurysm.It was reported that during the index procedure, after placement of wires and catheters, the most proximal 24fr valiant stent graft to be implanted was inserted; however, while trying to advance, although the physician was pushing as hard as possible, the delivery system could not be advance.After removal of the device, angiogram showed an occlusion of the distal aorta and proximal common iliac arteries.The physician used a balloon expandable stent in the area and then sequential dilators up to 22 fr to dilate the vessels.The physician then attempted to pass the device again, however, it still would not advance.A 22fr valiant stent graft was then attempted to pass and this was successfully advanced proximally to land just before the left subclavian artery to treat the taa.Another valiant stent graft was placed just above the celiac artery more distally.It was reported the next day, the patient was paralyzed from the waist down.Attempts to place a spinal drain and fluoroscopy drain were not successful.Additionally, a csf drain had also been placed prior to the stent graft procedure.The physician noted a 3-5% risk of paralysis with the taa repair procedure.As per the physician, the cause of the crossing difficulties was due to advanced occlusive disease leading to inability to advance the device.The cause of the paralysis as per the physician cannot be determined.No additional clinical sequelae were reported and the patient will be monitored.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7521895
Report Number2953200-2018-00732
Device Sequence Number16568082
Product Code MIH
UDI-Device Identifier00643169346581
UDI-Public00643169346581
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2019
Device Model NumberVAMC3232C150TU
Device Catalogue NumberVAMC3232C150TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age69 YR